How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Cher Your Own Question
Cher
Cher, Dog Caregiver--Extensive Experience
Category: Dog
Satisfied Customers: 20967
Experience:  Extensive Experience Caring for Canines; Specializing in behavior and health concerns.
1470369
Type Your Dog Question Here...
Cher is online now
A new question is answered every 9 seconds

my 50 lb dog ate a 10 mg lipitor I accidently dropped. Is there

Customer Question

my 50 lb dog ate a 10 mg lipitor I accidently dropped. Is there any risk to him? It happened about 10 minutes ago.
Submitted: 7 years ago.
Category: Dog
Expert:  Cheryl K. replied 7 years ago.
Do you have any Peroxide?
Customer: replied 7 years ago.
yes
Expert:  Cher replied 7 years ago.
Hello,

If it has been less than two hours since your dog ingested the Lipitor, you can induce vomiting by following these instructions, from http://www.petplace.com/dogs/how-to-induce-vomiting-emesis-in-dogs/page1.aspx:

"Despite the label indicating that hydrogen peroxide is toxic, it is safe to give to dogs for this purpose. It is considered toxic since it induces vomiting and therefore does not stay in the body.

The appropriate dose of hydrogen peroxide is one teaspoon per 10 pounds of body weight. If you have an oral syringe, one teaspoon equals 5 cc or 5 ml. Once given, walk your dog around or gently shake the stomach area to mix the peroxide with the stomach contents. Vomiting should occur within 15 to 20 minutes. If no vomiting occurs, you can safely repeat the three percent hydrogen peroxide once. If it is still not effective, your dog may need to be seen by a veterinarian for stronger vomiting medication.

Once the hydrogen peroxide is given, it is important to watch your pet so that he does not re-ingest the substance. If there is concern about toxicity, collect and take a sample of the vomitus to your veterinarian."

If you would rather have the vet do this, and give activated charcoal to bind and neutralize the medication in his digestive system, bring him to the nearest ER vet center.

The 10 mg. Lipitor most likely will not harm him, but it would be a good idea to monitor him closely and have him seen by the vet. You could call the ER vet center first, to tell them you're bringing him in, but if he's acting fine, they may tell you to watch him for the time being.

I hope all will be well with your dog.

Customer: replied 7 years ago.
I expected an answer far more quickly than i received. After waiting at least a half hour and observing that my dog was ok, I went to sleep and nevewr saw the answer until the next day.
Expert:  Cher replied 7 years ago.
Hello again,

I apologize for the answer not coming as quickly as expected. Because you 'opted out' of receiving further information from the first expert that tried to help you, I noticed your question had not yet been answered on our question list, and sent my answer at that time.

I hope your dog is perfectly fine now, as that is my primary concern: your dog's health. By all means do NOT click 'accept' if you did not find my answer helpful.

Sincerely,
Cher (no additional information is needed; I'm only sending this as an 'info request' so you are not prompted by the system to click 'accept')